Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 91, NWS Atlanta, GA

May 26, 20224 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 26, 2022, 3:52 PM EDT for 4 counties in Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2022, 3:52 PM EDT (19:52 UTC)
Expired
May 26, 2022, 4:15 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Glascock County, GA, Hancock County, GA, Warren County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 94 km from the middle of the area, began a volume at 19:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.9 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 35 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 188 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
35 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
737 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
188 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted.

972 
WUUS52 KFFC 261952
SVRFFC
GAC125-141-301-303-262015-
/O.NEW.KFFC.SV.W.0091.220526T1952Z-220526T2015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
352 PM EDT Thu May 26 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Warren County in east central Georgia...
  Eastern Hancock County in east central Georgia...
  Glascock County in east central Georgia...
  North central Washington County in east central Georgia...

* Until 415 PM EDT.

* At 351 PM EDT, a severe thunderstorm was located over Hamburg State
  Park, or 9 miles west of Gibson, moving northeast at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Emergency management.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Warrenton, Gibson, Norwood, Mitchell, Camak, Edge Hill, Edgehill,
  Hamburg State Park, Shoals, Downs, Jewell, Warthen, Beall Springs,
  Mayfield, Agricola, Reese and Bastonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

This is a DANGEROUS SITUATION. This storm has a history of producing 
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure 
and stay away from windows!

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3312 8261 3312 8266 3309 8264 3306 8266
      3311 8292 3342 8286 3348 8260 3345 8259
      3341 8255 3335 8255 3336 8253 3334 8250
      3331 8248
TIME...MOT...LOC 1951Z 207DEG 38KT 3320 8276 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:45 PM EDT, 7 minutes earlier.

Area forecast discussion, May 26, 3:45 PM EDT, 7 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
345 PM EDT Thu May 26 2022

.SHORT TERM /Tonight through Friday Night/...
Current radar loop shows showers and Thunderstorms with some
isolated severe storms across North and Central GA. These showers
and thunderstorms are associated with a frontal system that is
sweeping through the southeast and should move off the GA/SC
coast by Friday afternoon. This front is connected to a fairly
strong vertically stacked low pressure center located along the
IA/IL/MO borders. This low will continue moving NE and push into
the New England state Friday night/Sat morning. This low and
frontal boundary continues to stream tropical moisture northward
into the southern US but looks like that will come to an end with
the frontal passage Tonight/Friday morning. The majority of the
area is still under a slight risk, mainly for wind, associated
with the waves of convection that area moving through the
southerly flow. 0-6km bulk shear looks sufficient (40-60kts
through 12z Fri) in areal extent as the upper trof axis
approaches. Heavy rainfall is also another threat with the
greatest area of concern being the NE GA mountains due to the
orographic effect from the southerly flow. Precipitable water
values stay in the 1.5 to 2 inch range through 06z Fri. Looking
for 1 to 2 day rainfall totals in the 1-2 inch range with isolated
higher amounts across NE GA. As a result, have continued the
current Flood Watch.

Most of the rainfall should exit the area by Friday
morning/early afternoon and clouds should give way to the start
of a drier Memorial Day weekend.

01

.LONG TERM /Saturday through Thursday/...
No major changes needed to the ongoing forecast. Somewhat of a low
confidence forecast for the middle of next week. Will maintain
persistence and go with a blend of guidance for now.

Longwave trough will move offshore on Saturday with high pressure
building aloft. The longer term models do pinch off the southern end
of the trough across the northern GOMEX with a very weak low
pressure system developing by the early week. The low will remain
nearly stationary through the middle of the week as a ridge axis
builds from the south central US into the Mid Atlantic. Currently,
there is little run to run consistency with this feature and
confidence remains low.

At the surface, high pressure will remain in place for the weekend
into the middle of next week. However, low level moisture should
begin to return by Tue-Wed as a inverted trough/weak low
may approach NE FL.

NListemaa

&&

.AVIATION...
18Z Update...
Showers with some very isolated thunderstorms across the area
this afternoon. Ceilings are mainly in the MVFR range but as the
main area of precip moves in from AL they will go down in to the
MVFR/IFR range. Winds are out of the South and are trying to turn
to the SW. Thinking they will turn as the heavy precip moves in.
Wind speeds will stay in the 8-12kt range with some higher gust to
20kt. The precipitation will end over night and the lower
ceilings will lift and scatter out shortly after daybreak Fri.

//ATL Confidence...18Z Update...
Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  81  58  84 /  90   5   5   0
Atlanta         64  79  60  82 /  50   5   0   0
Blairsville     57  73  54  78 /  90  20  10   0
Cartersville    61  79  56  82 /  50   5   5   0
Columbus        65  83  59  85 /  50   5   0   0
Gainesville     63  78  59  82 /  90  10   5   0
Macon           65  85  59  88 /  80   5   5   0
Rome            62  80  58  83 /  50   5   5   0
Peachtree City  62  81  56  83 /  50   5   0   0
Vidalia         68  86  64  88 /  90  60   5   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
Flood Watch through Friday morning for the following zones:
Dawson...Fannin...Gilmer...Lumpkin...Pickens...Towns...Union...
White.

&&

SHORT TERM...01
LONG TERM....NListemaa
AVIATION...01
Hazardous weather outlook, May 26, 10:17 AM EDT, 5 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1017 AM EDT Thu May 26 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-271000-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1017 AM EDT Thu May 26 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Showers and thunderstorms will continue across north and central
Georgia throughout the day. Strong storms will be likely and will
be capable of producing gusty winds, frequent lightning and
locally heavy rainfall. A few storms could become severe, with the
primary hazard being damaging wind gusts.

A Flood Watch is also in effect for portions of northeast
Georgia, where localized flash flooding could occur. Widespread
rainfall totals of one to three inches will be likely within the
watch area, with some locally higher amounts possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

There is a chance of isolated thunderstorms Friday. Some storms
could become strong to severe and will be capable of producing
gusty winds, frequent lightning, and locally heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, May 26, 2:51 PM EDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Thu May 26 2022

GAZ060-061-073-261915-
Putnam GA-Hancock GA-Baldwin GA-
251 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of northwestern
Baldwin, southeastern Putnam and west central Hancock Counties
through 315 PM EDT...

At 251 PM EDT, a strong thunderstorm was over Browns Crossing, or 7
miles west of Milledgeville, moving north at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milledgeville, Eatonton, Meriwether, Plant Harlee Branch, Warfield
and Browns Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3303 8329 3305 8340 3309 8341 3332 8341
      3336 8329 3330 8320
TIME...MOT...LOC 1851Z 191DEG 20KT 3309 8335

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 2:57 PM EDT, 55 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Thu May 26 2022

GAZ083-084-096-097-261930-
Wilkinson GA-Laurens GA-Bleckley GA-Twiggs GA-
257 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of northwestern
Laurens, southeastern Wilkinson, southeastern Twiggs and northeastern
Bleckley Counties through 330 PM EDT...

At 256 PM EDT, a strong thunderstorm was over Goldsboro, or 10 miles
northeast of Cochran, moving north at 35 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Irwinton, McIntyre, Dudley, Toomsboro, Danville, Montrose, Allentown,
Goldsboro, Chappells Mill, Rebie, Cary and Nicklesville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3243 8315 3245 8317 3244 8319 3248 8334
      3282 8328 3288 8305 3285 8303 3285 8299
      3280 8295 3276 8296 3275 8294 3271 8296
      3271 8293 3270 8293 3242 8309
TIME...MOT...LOC 1856Z 197DEG 32KT 3246 8320

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 3:11 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
311 PM EDT Thu May 26 2022

GAZ049-050-060-261945-
Morgan GA-Putnam GA-Greene GA-
311 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of southeastern Morgan,
northeastern Putnam and central Greene Counties through 345 PM EDT...

At 311 PM EDT, a strong thunderstorm was over Phoenix, or 10 miles
northeast of Eatonton, moving north at 30 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greensboro, Union Point, Siloam, Phoenix, Reynolds at Lake Oconee,
Liberty, Rockville, Veazey, Parks Mill, Carey and Swords.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3337 8315 3336 8316 3335 8316 3331 8318
      3336 8336 3366 8331 3366 8314 3358 8302
TIME...MOT...LOC 1911Z 201DEG 28KT 3341 8325

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Local storm report, May 26, 3:38 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT THU MAY 26 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     TSTM WND DMG     4 SE OCONEE             32.81N  82.91W
05/26/2022                   WASHINGTON         GA   EMERGENCY MNGR

            EMA REPORT OF TREES AND POWERLINES DOWN NEAR THE
            INTERSECTION OF HWY 68 AND 272.

&&

EVENT NUMBER FFC2200487

DJN
Special weather statement, May 26, 3:44 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
344 PM EDT Thu May 26 2022

GAZ074-085-097-262015-
Washington GA-Johnson GA-Laurens GA-
344 PM EDT Thu May 26 2022

...A strong thunderstorm will impact portions of northeastern
Laurens, southeastern Washington and north central Johnson Counties
through 415 PM EDT...

At 344 PM EDT, a strong thunderstorm was over Lovett, or near
Wrightsville, moving north at 20 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Wrightsville, Harrison, Lovett, Spann and Donovan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3258 8270 3260 8282 3281 8280 3284 8270
      3278 8262
TIME...MOT...LOC 1944Z 192DEG 18KT 3265 8276

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, May 26, 3:46 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Thu May 26 2022

GAZ038-039-050-051-061-262015-
Taliaferro GA-Wilkes GA-Hancock GA-Oglethorpe GA-Greene GA-
346 PM EDT Thu May 26 2022

...Strong thunderstorms will impact portions of north central
Hancock, eastern Greene, western Taliaferro, western Wilkes and
eastern Oglethorpe Counties through 415 PM EDT...

At 346 PM EDT, a line of strong thunderstorms was along a line
extending from near Stephens to near Siloam to near Shoulderbone, and
moving northeast at 40 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Crawfordville, Union Point, Woodville, White Plains, Siloam, Rayle,
Robinson, Lyneville, Philomath, Alexander Stephens Park, Carters
Grove and Daniel Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3353 8288 3332 8314 3355 8311 3378 8312
      3400 8288 3375 8285
TIME...MOT...LOC 1946Z 212DEG 34KT 3376 8309 3357 8308 3336 8313

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 3:55 AM EDTFlood WatchFFCDawson, Fannin, Gilmer, Lumpkin, Pickens, Towns and 2 more19 hr
May 26, 2:23 PM EDTSpecial Weather StatementFFCBleckley, Dodge37 min
May 26, 2:51 PM EDTSpecial Weather StatementFFCPutnam24 min
May 26, 2:57 PM EDTSpecial Weather StatementFFCWilkinson33 min
May 26, 3:07 PM EDTSevere Thunderstorm WarningFFCJohnson, Laurens, Washington, Wilkinson38 min
May 26, 3:11 PM EDTSpecial Weather StatementFFCGreene34 min
May 26, 3:25 PM EDTSevere Thunderstorm WarningFFCWashington35 min
May 26, 3:44 PM EDTSpecial Weather StatementFFCJohnson31 min
May 26, 3:46 PM EDTSpecial Weather StatementFFCTaliaferro29 min
May 26, 3:55 PM EDTSpecial Weather StatementFFCGreene, Hancock, Taliaferro35 min
May 26, 3:58 PM EDTSpecial Weather StatementFFCTowns, Union, White32 min
May 26, 4:14 PM EDTSpecial Weather StatementFFCGlascock, Johnson, Warren31 min
May 26, 4:19 PM EDTSpecial Weather StatementFFCWilkes26 min
May 26, 4:28 PM EDTSpecial Weather StatementFFCTaliaferro17 min
May 26, 4:56 PM EDTSpecial Weather StatementFFCTreutlen34 min
May 26, 5:30 PM EDTSpecial Weather StatementFFCJohnson30 min
May 26, 6:02 PM EDTSpecial Weather StatementFFCTelfair28 min
May 26, 6:58 PM EDTSpecial Weather StatementFFCLaurens32 min
May 26, 7:34 PM EDTSpecial Weather StatementFFCHancock, Washington26 min
May 26, 7:44 PM EDTSpecial Weather StatementFFCJohnson31 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.